Ann Clin Case Rep | Volume 6, Issue 1 | Case Report | Open Access

A Case Report on Phenazopyridine-Induced Hemolytic Anemia

Randolph E Regal* and Nicole Farah

Department of Pharmacy, University of Michigan, USA

*Correspondance to: Randolph E Regal 

Fulltext PDF

Abstract

This is the case of a 68 year old woman with a hematologist-confirmed case of phenazopyridineinduced hemolytic anemia. She had been using the drug for seven months at a dose of 800 mg daily for a chronic interstitial cystitis. Although an attempt was made to taper the medication to discontinuation, severe urinary pain impeded this process, and the patient could only accept a reduction in dose to 600 mg daily. Nonetheless, the hemoglobin improved from 9.1 g/dl to 10.4 g/ dl after just one month on the lower dose. Several months later, while still taking 600 mg daily, the hemoglobin continued to improve to11.9 g/dl.

Keywords:

#

Citation:

Regal RE, Farah N. A Case Report on Phenazopyridine-Induced Hemolytic Anemia. Ann Clin Case Rep. 2021; 6: 1988..

Subscribe to Our Newsletter